MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR SIDE EFFECT ELECTRODE 3.5MM, SIDE EFFECT W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR SIDE EFFECT ELECTRODE 3.5MM, SIDE EFFECT W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227301
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received and evaluated in juarez laboratory.Upon visual inspection, no visual damages found in the tip; the cable was in good condition.To test its functionality, when connected to the test generator, the electrode immediately showed invalid instrument error.Therefore, the device was sent to supplier for further evaluation.The vapr3.5mm sideeffect 1-pce electrode-ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.Upon visual inspection of the device, the device revealed that the device has not been returned in the original packaging.The distal tip shows no obvious signs of activation.The cable and plug of the device show no obvious signs of damage.The electrical testing discovered that the capacitance value was slightly above top specification value.Also, when the device was connected to a generator the display varied between correct settings, invalid instrument and incorrect default settings.A dhr review has been performed for the complaint device lot number u2004014; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation and product ra no containment or correction action related to the individual complaint is required.From our investigation we were able to confirm the customer reported defect.The defect seen in consistent with previous complaint devices investigated under supplier corrective action caused by a fault within the overmould of the plug.This complaint device plug & assy used in lot u2004014 was manufactured in april 2020 prior to these corrective actions.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the distributor in slovakia that during a knee arthroscopy procedure on (b)(6) 2022, it was observed that the vapr side effect electrode 3.5mm, side effect w/integrated handpiece device did not work.During in-house engineering evaluation, it was determined that the distal tip on the device showed no obvious signs of activation, electrical testing revealed that the capacitance value was slightly above top specification value, and when connected to a generator the display varied between correct settings, invalid instrument and incorrect default settings.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR SIDE EFFECT ELECTRODE 3.5MM, SIDE EFFECT W/INTEGRATED HANDPIECE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15674842
Report Number1221934-2022-03304
Device Sequence Number6407021
Product Code GEI
UDI-Device Identifier10886705009671
UDI-Public10886705009671
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number227301
Device Catalogue Number227301
Device Lot NumberU2004014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Initial Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown